Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Diarrhea/Wasting
Mar 6, 2000

I have been HIV+ for almost 15 years. My last tests show a T-Cell count of less than 20 and a VL of 68,000. In July of 1999 I was 143lbs. I have had moderate diarrhea episodes for several years. Usually Lomodil would help. In July I developed a chronic pseudomonas sinus infection. I am allergic to the most common antibiotics so my DR prescribed Tobramyin IV, which I stayed on for 9 weeks. The infection did not clear and sinus "windows" surgery was recommended. My recovery took about 12 weeks. During this time I lost over 10lbs, I feel from lack of exercise and amount of food consumed. Then in December of 1999 I developed PCP. A week in the hospital, where my appetite was good, but no weight was gained. The end of November 1999 ear infections began to occur. My DR decided to put tubes in my ears which greatly helped. I went to Paris at the end of January and had no major diarrhea episodes, however when I returned, I devoloped major diarrhea that quickly turned to water only stools. Nothing solid. My DR did stool samples which came back negative. I am now down to 120lbs and still dropping. My current meds are Acyclovir, Avandia (I am also Diabetic), Cytovene, Diflucan, 3TC, Mepron, Pancrease, Zerit, Ziagen, Zithromax.

Any suggestions or guidance would be greatly appreciated.

Response from Dr. Fisher

I don't see any anabolic agents in your list. One of the anabolic steroids in conjunction with exercise and dietary counseling should help.

Also if the diarrhea continues you should have more testing...more stool tests and colonoscopy to make sure you don't have an infection hiding in your colon.

Have your testosterone levels been checked? You might benefit from testosterone replacement if the levels are low.

Alvan Fisher, M.D.


Previous
riboflavin, carnitine etc. what's the dosage, docs??
Next
Weight Gain ????

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement